MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30AMT
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, there was difficulty closing the jaws.A new device was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was pre-fired and engaged in interlock.The jaws of the reload were open.Staples were protruding from the proximal end of the staple cartridge channel.There was a visible gap between i-beam and the sled while the interlock was engaged.Functionally, the reload was loaded into a representative instrument and was partially cycled to investigate the gap between the sled and i-beam.The jaws clamped and unclamped repeatedly without difficulty.The interlock was overridden and the reload was applied to test media.All staples were placed and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the jaws will not close.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of a pre-fired reload.The product ana lysis noted evidence that the device was not used as intended.The pre-fire condition with interlock engagement may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20409845
Report Number1219930-2024-04765
Device Sequence Number7920166
Product Code GDW
UDI-Device Identifier10884523003062
UDI-Public10884523003062
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA30AMT
Device Catalogue NumberEGIA30AMT
Device Lot NumberN3D0168Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown